Mayo Clinic Connect
I have a fib.. all the time. No blocked arteries. Can’t see a dr for 3 months..
Liked by lucky1038
I want to respond right away, Linda (@rubywitch67), so you'll know that your messaging is getting through. Then I'll take some time to pull together some references to help you sort out your concerns about A-fib and PVC and the antiarrhythmic medications prescribed to suppress wayward blood clots from forming when blood pools with the heart. I'll have more later this evening. I'll also send you a private message with contact information on me. Martin
Jump to this post
Hello Martin I am SO glad my posts are getting through to you. I was more worried than you can imagine. I think I may have gotten something mixed up in my post to you this morning. When my cardio ordered the Xeralto, I looked up side effects for ANTIARRYTHMICS, which do carry more side effects, but now I realize the Xeralto is an ANTICOAGULANT and all I've found for side effects of those are some concerns with bleeding. I'm not real crazy about THAT either, but I am no longer terrified of taking the Xeralto. I will look forward to hearing from you when you have time to find me hiding under my bed. Linda
Liked by Teresa, Volunteer Mentor, Martin Jensen, Volunteer Mentor
Hi (again) Martin……I was wondering if my post that "disappeared" was simply too long? Or perhaps accessing this site from my email page messed it up, but that's how I've contacted both you and Teresa each time I've written. Well, we'll see what happens with this one. I'm going to keep it very short and just ask a few questions. I would really like to know what AFIB feels like for most people, and how long their "episodes" last. To me, it feels very, very similar to my PVC's, but I get a lot more. It seems to happen on and off all day and well into the night. Most times it seems to settle down by the time I'm ready to turn out the light or it is very faint and I'm able to fall asleep. (As long as I can keep my anxiety under control) My PVC's use to happen a few times a day, and then it might be several days, if I was lucky, before I had more. Now, as I said, it's every day. Is this a really BAD thing? Could the fact that this diagnosis is less than a week old and has me so scared, caused my panic disorder to trigger it? I received the Xeralto from the cardio and was terrified of taking it because of side effects. I took it and have had absolutely no side effects. I honestly think I was mistakenly looking at side effects for anti-arrhythmic drugs, which DO seem to have an abundance of side effects….I think I was scaring myself for nothing. Martin, I'm going to close this now in case I lose this one, too. When I went to the Mayo Clinic Connect site directly, I couldn't see where to log in and I could find our discussion. I need some help with navigation as well. I hope you get this……I'm working myself into a panic again. Thanks so much Linda/RubyWitch
I have supra ventricular tachycardia or SVT. It feels like my premature atrial complexes or PACs when it is happening. I also have very bad Anxiety and panic. I get scared because I am 72 years old and I wonder what's going to happen to me. I really need to get the anxiety and panic under control. When it's better, my heart feels better.
Liked by Teresa, Volunteer Mentor
Hi, @anniegk. Glad to have you on this discussion with us. Hope you have had a chance to review other postings in this discussion, including mine of 3 days ago when I posted a Mayo Clinic web site link that you may find very helpful in giving you some assurances: https://connect.mayoclinic.org/discussion/new-and-totally-lost/?pg=1#comment-125372. If you can check that out, we'll be glad to know what you think of the information it provides.
Had cardioversion 6 months ago. Lasted one month. Now on. Metropolol And cardiazam was on eliqui s but after intestinal and brain bleed. Had to get off blood thinner. Had the watchman put in yesterday and now have to be back on eliquis for six weeks . Hopefully eventually off blood thinners. Next is ablation and pacemaker.
Liked by Teresa, Volunteer Mentor, Tresjur
I had the Watchman implanted a year ago and have been doing just fine since. I was on Eliquis for 6 months following the implant and have been on a low dose aspirin after I stopped the Eliquis. All went well with my implantation and I have had no problems. I pray that your results are as successful. Do you have other heart problem? I'm just curious as to the ablation and pacemaker.
I've just been diagnosed with AFIB and I'm terrified. I joined the Connect group but when I finally find my way to the AFIB discussion group, there doesn't seem to be a place for me to post. I REALLY NEED SOME SUPPORT. Thank you
to Rubywitch67 – been reading your posts from late March. Perhaps you have gotten some help by now ? In case not, I wanted to offer some of my experience with Afib. First, my cardo, whom I like, was reccomending the anti-arrhythmic drugs. Like you, did my research on side effects, success rates and finally concluded wanted to go with an Ablation. If successful, might get off the meds and maybe even the blood thinner. Consider: Ablation is not a cure but may be a fix for several years? Drugs are not a cure either and stats show them less successful than Ablation. 2) Have been on Xarelto now for over a year. No problems. Bleeding can be an issue, so need to be careful. But unlike comudin, no dietary restrictions and no blood samplings. Once a day sold me over others like Eliquis. Expensive but can get a coupon from mfg if qualified. I now pay $10 for 3 months supply.
3) Stress and anxiety are highly rated triggers for Afib. As a natural worrier, this has been a major challenge for me – not easy – but finally have under control without meds. Sleeping so much better. A real mind challenge but can be done. I had to develop a kinda "couldn't care less" attitude; if not something I can control, forget it. I have a Karido Moble and was using it frequently – like daily. Keeping me in suspense and anxiety. My Ablation provider counseled : "I am not treating your Karido. I am not treating your brain. I am treating your heart"….. You need to throw the Karido away, don't take constant pulse ratings – forget it. Put it behind you…. De stress. Following his advice has been very helpful. Can you find the formula for you to relieve your stress?
Please see a Mayo electrophysoligist, if possible, and discuss Ablation as a remedy. Not for everyone but you need to have that discussion. Again, find a way to eliminate that stress, anxiety.
I wish you the best Ruby
@elwood. My doctor put me on zeralto too, but I can't get the coupon because they said Medicare recipients are not qualified. I have to pay over $100 for 3 months. Where do you get the coupon from?
Janssen CarePath Savings Program. 888.927.3586
I have Medicare part B. But not part D
I have had afib with aarythm for 7 yrs. three years ago I came across an interestingl article. That talked about afib usually has a trigger. Alcohol in any form and any amount. Caffine including tea and some soft drinks also stress, and getting too hot. I began to systematically element each from my diet. Now my doctor tells me that I have afib less than 0.7 percent of the time. To show how fickle afib is, one evening I had.chicken marcell cooked with wine sauce that night I had arrhythmia for over an hour.
@exboater thanks for the tip. I had a loop recorder implant because sometimes my HR goes really high for 2 to 3 minutes and then went back down. I don't really feel it. It usually when I am walking or busy doing housrwork. It's been 5 months now and no afib was noted. I do not drink alcohol or soft drink and I only drink decaf tea, an occasional decaf coffee. I guess I have to watch out for stress, which is especially difficult now. But I will keep this in mind. Two cardiologists said it's conditioning, one suggested I take up jogging. Ha! If only my back and legs cooperate. If ever this covid blows over, I'm going to need some serious PT.
I had an ablation in Jan 2020. It is a simple procedure and I felt better immediately. I am now taking 5 mg of Eliquis twice daily and weaned myself off 25 mg of Metoprolol with my doctors approval. It's a nasty drug ..my stomach was bothering me, some of my joints were sore and I was without energy or appetite.
De stress as much as possible.
Let me know if you have any other quedtions..my doc also did an EET at the same time as ablation to look for any blood clots in my heart. All is well
Also, I am going to see Dr. KUSUMOTO at Mayo Jax to review my a fib treatment to date. I want a second opinion on my meds and his advice on how to proceed in the future.
Find a electro cardiologist you trust.
Hi — From a fellow Afibber — I've had Afib for around 4 yrs. My cardiologist prescribed metoprolol. Right now I take 25 mg ethyl succinate ER twice a day. I have seen a few brief comments here and there saying to "get off metoprolol" b/cuz it's a bad drug. I cannot readily find any research about it. Can you point me to any articles / studies about metoprolol?
I,too, have been on Metoprolol for about 2 years. I take 50 mg twice a day. I am very interested in learning about this drug too. I have read many comments on here about getting off of the drug and how difficult it is. Can someone explain why you have to wean off of it and what is the withdrawal?
version 22.214.171.124.3.2Page loaded in 0.661 seconds